Illinois, 2006

Damaging Wind in Illinois, June 17, 2006

June 17, 2006 · NWS PAH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$75,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 17, 1:00 PM CST, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 17, 1:00 PM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT SAT JUN 17 2006

.DISCUSSION...

LARGE SWATH OF TROPICAL MOISTURE UPSTREAM...AS SEEN VIA WV LOOP AND
RADAR MOSAIC...POISED TO LIFT NORTHWARD INTO PAH FA UNIMPEDED
TONIGHT-TOMORROW AS UPPER BRIDGE BREAKS DOWN/MOVES EAST. MOS NOW
PAINTING CATEGORICAL POPS ALL MODELS AND WE HAVE ADJUSTED THE
GRIDS/ZONES ACCORDINGLY. SOUNDINGS REFLECT HIGH PWS IN INCREASINGLY
MOIST/UNSTABLE ENVIRO W/ PRIMARY THREAT LOCALLY HEAVY RAIN WITH A
LESSER HAIL/DAMAGING WIND THREAT...HENCE THE GEN RISK FROM SPC.

AFTER TOMORROW THE MODELS ARE TRENDING TOWARD A DAMPENING LIFT OUT
OF THE UPPER TROF AND EVENTUAL USHERING THRU OF PCPN...WL KEEP PCPN
CHANCES LINGERING TIL THIS FEATURE IS MODELLED TO BE ENTIRELY OUT OF
FA...WHICH LOOKS LIKE WELL KEEP AT LEAST A SMALLISH CHANCE GOING
THRU MON NIGHT. BY TUE UPPER HEIGHTS ARE ON THE RISE AND THE SURFACE
HIGH IS HELPING DRIER AIR WORK IN BEHIND THE DEPARTED TROF...SO WE
GO DRY BUT NOT REALLY COOLER...MORE SUMMER-LIKE WEATHER THEN ON TAP
FOR THE REMAINDER OF THE WORKWEEK.

BY THU ANOTHER WEAK TROF DROPS SOUTH OUT OF THE PRIMARY UPPER FLOW
AND HELPS TO REINTRODUCE AT LEAST A SMALL CHANCE OF THUNDER THU-FRI.
THE GFS WORKS IT ON THRU BY/BEFORE SAT SO WE WENT DRY AGAIN FOR DAY
7.

THE MOS IS CLOSE ENOUGH AMONGST ALL 3 MODELS GIVEN THEIR PROCLIVITY
TO GO TOWARD A MORE PROGRESSIVE NEAR TO MEDIUM RANGE SOLUTION WITH
THE EWARD MOVEMENT OF THE WEAKENING UPPER TROF. WE LIKE WARM SIDE
NOS GIVEN OUR ANTICIPATED TROPICAL LIKE AIRMASS...BLENDING INTO THE
LATEST OFFERING OF THE MEX MOS AS SEEN THRU THE COLLABORATIVE
PICTURE.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jun 17, 3:51 AM CST, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
451 AM CDT SAT JUN 17 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-181000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
451 AM CDT SAT JUN 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. THUNDERSTORM
CHANCES WILL BE HIGHEST OVER THE WEST HALF OF THE QUAD STATE
REGION. THOUGH THE RISK OF SEVERE STORMS IS LOW...SOME STORMS MAY
PRODUCE LOCALLY HEAVY RAIN TONIGHT...ESPECIALLY OVER SOUTHEAST
MISSOURI.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS ON SUNDAY. ONCE
AGAIN...THE RISK OF SEVERE STORMS WILL BE LOW. HOWEVER...LOCALLY
HEAVY RAINS WILL BE POSSIBLE WITH ANY THUNDERSTORM. IF
THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME LOCATION...SOME
FLOODING OF ROADS AND STREAMS MAY OCCUR.

THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN ON MONDAY. HOWEVER...
THE RISK OF ORGANIZED SEVERE WEATHER LOOKS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS SHOULD REPORT ANY ACCOUNTS OF FLOODING OR VERY
HEAVY RAIN DURING THE NEXT FEW DAYS.

The radar

The Paducah radar (KPAH), 125 km away, was scanning. The volume nearest the first event began at 20:03 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Perry

When
June 17, 2:03 PM CST
Where
Perry County, Pinckneyville
Measured
56 kt (64 mph) estimated gust
Property damage
$75,000
Reported by
EMERGENCY MANAGER
Coordinates
38.083, -89.383

Extensive damage to trees and power lines occurred. Some trees landed on homes, vehicles, and power lines. Part of the roof was taken off an abandoned building that was open on the south side, the direction from which the storm approached. One lane of Illinois Route 13 was blocked by downed tree limbs and large sections of sheet metal roofing blown off a storage building. A few other streets were blocked by trees.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517583.